Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Convolution of a measure with itself
and a restriction theorem


Authors: Jong-Guk Bak and David McMichael
Journal: Proc. Amer. Math. Soc. 125 (1997), 463-470
MSC (1991): Primary 42B10
MathSciNet review: 1350932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S_{k}=\left \{ (y,|y|^{k})\colon y \in \mathbf {R}^{n-1} \right \} \subset \mathbf {R}^{n}$ and $\sigma $ be the measure defined by $\langle \sigma , \phi \rangle = \int _{\mathbf {R}^{n-1}}\phi (y, |y|^{k}) dy$. Let $\sigma _{P}$ denote the measure obtained by restricting $\sigma $ to the set $P=[0,\infty )^{n-1}$. We prove estimates on $\sigma _{P}*\sigma _{P}$. As a corollary we obtain results on the restriction to $S_{k} \subset \mathbf {R}^{3}$ of the Fourier transform of functions on $\mathbf {R}^{3}$ for $k\in \mathbf {R}$, $2<k<6$.


References [Enhancements On Off] (What's this?)

  • [B] J.-G. Bak, Sharp convolution estimates for measures on flat surfaces, J. Math. Anal. Appl. 193 (1995), 756-771. CMP 95:15
  • [Bo] J. Bourgain, Besicovitch type maximal operators and applications to Fourier analysis, Geom. Funct. Anal. 1 (1991), no. 2, 147–187. MR 1097257, 10.1007/BF01896376
  • [Fe] Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • [F] Charles Fefferman, Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9–36. MR 0257819
  • [GS] I. M. Gel’fand and G. E. Shilov, Generalized functions. Vol. I: Properties and operations, Translated by Eugene Saletan, Academic Press, New York-London, 1964. MR 0166596
  • [H] Lars Hörmander, Oscillatory integrals and multipliers on 𝐹𝐿^{𝑝}, Ark. Mat. 11 (1973), 1–11. MR 0340924
  • [O] Richard O’Neil, Convolution operators and 𝐿(𝑝,𝑞) spaces, Duke Math. J. 30 (1963), 129–142. MR 0146673
  • [So] Christopher D. Sogge, A sharp restriction theorem for degenerate curves in 𝑅², Amer. J. Math. 109 (1987), no. 2, 223–228. MR 882421, 10.2307/2374572
  • [S] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192
  • [SW] Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, N.J., 1971. Princeton Mathematical Series, No. 32. MR 0304972
  • [Sz] Robert S. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), no. 3, 705–714. MR 0512086
  • [T] Peter A. Tomas, Restriction theorems for the Fourier transform, Harmonic analysis in Euclidean spaces (Proc. Sympos. Pure Math., Williams Coll., Williamstown, Mass., 1978) Proc. Sympos. Pure Math., XXXV, Part, Amer. Math. Soc., Providence, R.I., 1979, pp. 111–114. MR 545245
  • [Z] A. Zygmund, On Fourier coefficients and transforms of functions of two variables, Studia Math. 50 (1974), 189–201. MR 0387950

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B10

Retrieve articles in all journals with MSC (1991): 42B10


Additional Information

Jong-Guk Bak
Affiliation: Department of Mathematics, Pohang University of Science and Technology, Pohang 790-784, Korea
Email: bak@euclid.postech.ac.kr

David McMichael
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03569-7
Received by editor(s): April 13, 1995
Received by editor(s) in revised form: August 10, 1995
Additional Notes: The first author was supported in part by a grant from TGRC–KOSEF of Korea.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society